Alert archive / Georgia / River Flood Warnings in 2023
River Flood Warning 112, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Sep 14, 2023, 3:32 PM EDT for DeKalb County, Georgia. It was in force for 113 min.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2023, 3:32 PM EDT (19:32 UTC)
- Expired
- Sep 14, 2023, 5:25 PM EDT
- In force
- 113 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County DeKalb County, GA
The radar
The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Intrenchment Creek at Constitution Road near Atlanta (INTG1). The gauge peaked at 12.01 ft at Sep 14, 2023, 4:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 13 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02203700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
262 WGUS42 KFFC 141932 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 332 PM EDT Thu Sep 14 2023 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Intrenchment Creek at Constitution Rd near Atlanta affecting DeKalb County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. The next statement will be issued late tonight at 345 AM EDT. && GAC089-150745- /O.NEW.KFFC.FL.W.0112.230914T1932Z-000000T0000Z/ /INTG1.1.ER.230914T1914Z.230914T1915Z.000000T0000Z.NO/ 332 PM EDT Thu Sep 14 2023 ...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Intrenchment Creek at Constitution Rd near Atlanta. * WHEN...From this afternoon until further notice. * IMPACTS...At 11 feet, Flood stage is reached. Minor flooding will occur in the woodlands and natural flood plain of the creek upstream and downstream from the gage at Constitution Road. * ADDITIONAL DETAILS... - At 3:15 PM EDT Thursday the stage was 11 feet and rising. - Forecast...No forecast is available for this location. - Flood stage is 11 feet. - http://www.weather.gov/safety/flood && LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436 $$
1 follow-up statement
642 WGUS82 KFFC 142125 FLSFFC Flood Statement National Weather Service Peachtree City GA 525 PM EDT Thu Sep 14 2023 ...The Flood Warning is cancelled for the following rivers in Georgia... Intrenchment Creek at Constitution Rd near Atlanta affecting DeKalb County. GAC089-142230- /O.CAN.KFFC.FL.W.0112.000000T0000Z-230914T2125Z/ /INTG1.1.ER.230914T1914Z.230914T2000Z.230914T2034Z.NO/ 525 PM EDT Thu Sep 14 2023 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Intrenchment Creek at Constitution Rd near Atlanta. * ADDITIONAL DETAILS... - At 5:15 PM EDT Thursday the stage was 8.1 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 14, 3:06 PM EDT, 26 minutes earlier.
Area forecast discussion, Sep 14, 3:06 PM EDT, 26 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 306 PM EDT Thu Sep 14 2023 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This evening through Friday) Issued at 304 PM EDT Thu Sep 14 2023 As has been the case the last several days, thunderstorms are erupting as 2000-3000 J/kg SBCAPE has built through the afternoon. At the surface a weak lingering diffuse front bisects the area. Additionally, a weak shortwave aloft traversing from Alabama eastward is aiding in the development of these storms this afternoon. While DCAPE and lapse rates are unimpressive, the presence of 30-35 kts of effective bulk shear will keep the threat for strong thunderstorms in play through the afternoon with an isolated severe threat not out of the question, as we've seen with a couple storms already this afternoon. The primary risk in this activity will be strong downburst winds. A threat for locally heavy rainfall will also exist, particularly where any storms backbuild along propagating outflow boundaries and train over a particular area. The bulk of the thunderstorm activity will gradually shift eastward through the evening as the shortwave does so with coverage on a general downtrend through late evening. However, a fairly complicated setup will allow the possibility for further development of showers and perhaps a few thunderstorms during the predawn hours Friday. This additional activity would be focused by a pseudo-wedge front propagating southwestward courtesy of the flow around the west side of Hurricane Ian over the western Atlantic. CAMs (in particular the HRRR) have remained aggressive in developing more showers and thunderstorms along the front during the predawn hours, so have maintained increasing PoPs during this time. As the front pushes farther southwestward through the day Friday, showers and thunderstorms will also shift into the southwestern quadrant of the area with a drying trend from east to west. By late Friday afternoon, the bulk of shower activity will have shifted into Alabama and far SW portions of the area. Highs on Friday will likely be several degrees below normal amid the northeasterly flow and increased clouds with highs likely remaining in the upper 70s to lower 80s across the area. RW && .LONG TERM... (Saturday morning through next Wednesday) Issued at 304 PM EDT Thu Sep 14 2023 No major changes needed to the long term portion of the forecast. A frontal boundary is still on track to move through the CWA on Sunday. High pressure at the surface will continue to shift offshore on Saturday. Return flow is expected on the western periphery of the high...mainly along the GA/AL border. With deepening moisture in this area, scattered pops seem reasonable at this time. The weak front looks to move through on Sunday. The models have been fairly consistent from run to run on the timing. Scattered shra/tsra should accompany the frontal passage. High pressure will build in from the north on the back side of the front and should remain in place through the end of the week. Not a lot of convergence along the front and the main mid level forcing and shear remaining well to the north of the CWA. A few strong storms are possible, but the potential for severe weather remains low at this time. NListemaa && .AVIATION... (18Z TAFS) Issued at 129 PM EDT Thu Sep 14 2023 SHRA/TSRA have begun developing near ATL/CSG TAF sites with coverage expected to continue to increase through the afternoon. Coverage will be maximized through 00Z before diminishing somewhat. However, a lingering boundary will provide the potential for additional SHRA/TSRA development after 06Z. Cigs will be VFR outside of SHRA/TSRA, mainly 3500-5000 ft. Potential for MVFR cigs increases after 09-11Z. Winds will remain E from 5-10 kts. //ATL Confidence...18Z Update... Medium confidence on cigs and overnight shra/tsra coverage. High confidence on winds. RW && .PRELIMINARY POINT TEMPS/POPS... Athens 65 78 61 78 / 30 20 10 10 Atlanta 67 78 64 77 / 30 30 10 20 Blairsville 59 73 58 73 / 30 10 10 30 Cartersville 65 79 64 77 / 30 20 10 30 Columbus 69 81 68 81 / 40 60 30 40 Gainesville 65 76 62 76 / 30 10 10 10 Macon 68 78 66 79 / 50 50 10 10 Rome 65 81 64 79 / 20 20 20 30 Peachtree City 65 79 63 78 / 30 40 10 20 Vidalia 70 81 66 84 / 40 50 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...RW LONG TERM....NListemaa AVIATION...RW
Hazardous weather outlook, Sep 14, 4:21 AM EDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 421 AM EDT Thu Sep 14 2023 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-150830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 421 AM EDT Thu Sep 14 2023 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected today. The greatest storm coverage should occur in central Georgia and over the mountains of northern Georgia. An isolated storm with strong or severe downburst winds may occur. The peak period for storm activity should be between 3 PM and 9 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated to scattered thunderstorms will occur in the region Friday, Saturday and Sunday. A couple of strong or severe storms can't be ruled out, but widespread severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Sep 14, 1:42 PM EDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT Thu Sep 14 2023
GAZ033-045-055-141815-
North Fulton GA-Clayton GA-DeKalb GA-
142 PM EDT Thu Sep 14 2023
...A strong thunderstorm will impact portions of southwestern DeKalb,
central Fulton and north central Clayton Counties through 215 PM
EDT...
At 142 PM EDT, a strong thunderstorm was over Grant Park-Zoo Atlanta,
or near Atlanta, moving southeast at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Atlanta, Decatur, East Point, Forest Park, Grant Park-Zoo Atlanta,
Belvedere Park, Candler-Mcafee, Midtown, Druid Hills, West End, Sweet
Auburn, Turner Field, Kirkwood, Cascade Heights, Lakewood Park,
Conley, East Lake, Gresham Park, Little Five Points, and Atlantic
Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3380 8442 3375 8425 3362 8434 3365 8438
3365 8435 3366 8436 3369 8444 3372 8448
TIME...MOT...LOC 1742Z 295DEG 6KT 3372 8437
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 14, 2:27 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
227 PM EDT Thu Sep 14 2023
GAZ056>058-070-071-141900-
Butts GA-Lamar GA-Monroe GA-Spalding GA-Henry GA-
227 PM EDT Thu Sep 14 2023
...A strong thunderstorm will impact portions of eastern Spalding,
northwestern Monroe, south central Henry, southwestern Butts and
northern Lamar Counties through 300 PM EDT...
At 227 PM EDT, a strong thunderstorm was near Walker Mill, or near
Griffin, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Griffin, Barnesville, Locust Grove, Milner, Orchard Hill, East
Griffin, Goggins, Walker Mill, McKibben, Chappel Mill, High Falls
State Park, Blount, Liberty Hill, and Johnstonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3336 8411 3318 8390 3302 8412 3317 8425
3319 8425 3319 8427 3322 8431
TIME...MOT...LOC 1827Z 320DEG 15KT 3324 8416
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 14, 2:28 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Thu Sep 14 2023
GAZ053-054-056-067-068-141900-
Fayette GA-Coweta GA-Spalding GA-Meriwether GA-Pike GA-
228 PM EDT Thu Sep 14 2023
...A strong thunderstorm will impact portions of southwestern
Spalding, south central Fayette, northeastern Meriwether,
northwestern Pike and southeastern Coweta Counties through 300 PM
EDT...
At 228 PM EDT, a strong thunderstorm was near Hollonville, or 11
miles northwest of Zebulon, moving southeast at 15 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Zebulon, Senoia, Brooks, Williamson, Haralson, Gay, Concord, Starrs
Mill, Hilltop, Hollonville, Alvaton, Rover, Digbey, and Zetella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3320 8469 3333 8451 3318 8427 3301 8447
TIME...MOT...LOC 1828Z 313DEG 12KT 3320 8451
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 14, 2:41 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Thu Sep 14 2023
GAZ045-046-048-055-057-141915-
Rockdale GA-Clayton GA-DeKalb GA-Newton GA-Henry GA-
241 PM EDT Thu Sep 14 2023
...A strong thunderstorm will impact portions of southwestern
Rockdale, south central DeKalb, Henry, northeastern Clayton and
southwestern Newton Counties through 315 PM EDT...
At 240 PM EDT, a strong thunderstorm was over Hidden Valley Park, or
8 miles northeast of Jonesboro, moving southeast at 20 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McDonough, Stockbridge, Morrow, Lake City, Lake Spivey, Blacksville,
Rex, Ola, Richardson Park, Ellenwood, Hidden Valley Park, Panola
Mountain State Park, Flippen, Kelleytown, and Eagles Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3358 8436 3369 8419 3350 8398 3338 8404
3338 8420
TIME...MOT...LOC 1840Z 322DEG 18KT 3358 8422
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 14, 3:22 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
322 PM EDT Thu Sep 14 2023
GAZ046-048-057-058-141945-
Butts GA-Rockdale GA-Newton GA-Henry GA-
322 PM EDT Thu Sep 14 2023
...A strong thunderstorm will impact portions of southwestern
Rockdale, Henry, central Butts and southwestern Newton Counties
through 345 PM EDT...
At 322 PM EDT, a strong thunderstorm was near Flippen, or near
McDonough, moving southeast at 10 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
McDonough, Jackson, Stockbridge, Locust Grove, Jenkinsburg,
Blacksville, Ola, Worthville, McKibben, Flippen, Fincherville,
Kelleytown, Oak Hill, Stark, and Eagles Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3347 8427 3361 8411 3345 8386 3330 8390
3326 8409 3327 8410 3329 8409 3330 8411
3330 8413
TIME...MOT...LOC 1922Z 316DEG 11KT 3349 8413
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 1:42 PM EDT | Special Weather Statement | FFC | Fulton | 33 min |
| Sep 14, 1:55 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, DeKalb, Fulton | 50 min |
| Sep 14, 2:27 PM EDT | Special Weather Statement | FFC | Lamar | 33 min |
| Sep 14, 2:28 PM EDT | Special Weather Statement | FFC | Pike | 32 min |
| Sep 14, 2:41 PM EDT | Special Weather Statement | FFC | Henry | 34 min |
| Sep 14, 2:46 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Lamar, Monroe, Spalding | 44 min |
| Sep 14, 3:22 PM EDT | Special Weather Statement | FFC | Butts, Henry | 23 min |
| Sep 14, 4:25 PM EDT | Special Weather Statement | FFC | Houston | 35 min |
| Sep 14, 5:09 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Houston, Pulaski, Twiggs | 51 min |
| Sep 14, 6:05 PM EDT | Special Weather Statement | FFC | Laurens | 25 min |
Nearby
River Flood Warnings in Georgia, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.